Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 44, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 10, 2020, 3:51 AM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2020, 3:51 AM CDT (08:51 UTC)
- Expired
- Sep 10, 2020, 8:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 423 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WGUS54 KTSA 100851
FFWTSA
OKC077-079-127-101245-
/O.NEW.KTSA.FF.W.0044.200910T0851Z-200910T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
351 AM CDT Thu Sep 10 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Eastern Latimer County in southeastern Oklahoma...
West Central Le Flore County in southeastern Oklahoma...
North Central Pushmataha County in southeastern Oklahoma...
* Until 745 AM CDT.
* At 351 AM CDT, Doppler radar indicated training bands of showers
and isolated storms producing heavy rain across the warned area.
Between 1 and 3 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by training showers and isolated
storms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flash flooding include...
Talihina... Red Oak...
Fanshawe... Albion...
Bengal... Talimena State Park...
Kiamichi... Yanush...
Summerfield...
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3472 9536 3504 9497 3502 9493 3496 9477
3468 9501 3461 9508 3459 9520
FLASH FLOOD...RADAR INDICATED
$$
Lacy2 follow-up statements
574
WGUS54 KTSA 101106
FFWTSA
OKC077-079-127-101345-
/O.EXT.KTSA.FF.W.0044.000000T0000Z-200910T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
606 AM CDT Thu Sep 10 2020
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Eastern Latimer County in southeastern Oklahoma...
West Central Le Flore County in southeastern Oklahoma...
North Central Pushmataha County in southeastern Oklahoma...
* Until 845 AM CDT.
* At 606 AM CDT, Doppler radar and automated rain gauges indicated
training showers and embedded storms producing heavy rain across
the warned area. Between 2 and 4.5 inches of rain have fallen per
Oklahoma Mesonet gauge at Talihina. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flash flooding include...
Talihina... Red Oak...
Fanshawe... Albion...
Bengal... Talimena State Park...
Kiamichi... Yanush...
Summerfield...
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. The rain should begin to taper off over the next couple
of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3472 9536 3504 9497 3502 9493 3496 9477
3468 9501 3461 9508 3459 9520
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Lacy784
WGUS74 KTSA 101341
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
841 AM CDT Thu Sep 10 2020
OKC077-079-127-101351-
/O.EXP.KTSA.FF.W.0044.000000T0000Z-200910T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latimer OK-Le Flore OK-Pushmataha OK-
841 AM CDT Thu Sep 10 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT THIS MORNING FOR
EASTERN LATIMER, WEST CENTRAL LE FLORE AND NORTH CENTRAL PUSHMATAHA
COUNTIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat. Water is expected to continue to recede. Please continue
to heed any remaining road closures.
LAT...LON 3472 9536 3504 9497 3502 9493 3496 9477
3468 9501 3461 9508 3459 9520
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:46 AM CDT, 5 minutes earlier.
Area forecast discussion, Sep 10, 3:46 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 346 AM CDT Thu Sep 10 2020 .DISCUSSION... Cold front is making slow progress east this morning, presently in the general vicinity if U.S Highway 69 in eastern OK. Further progress will be inhibited by terrain influences and by continued deep meridional flow east of a cut off low near the Four Corners. To the west of the front temperatures will go practically nowhere with widespread persistent stratus. Tulsa will break a daily record low max (currently 72) by about 10 degrees, while also likely experiencing it's coldest high temp so early in the season. Near continuous feed of deep moisture from the south continues today, though we should see a decrease in precip coverage into the afternoon in the wake of shortwave currently lifting north across central OK. Some additional shortwave energy expected to lift north later today with showers and a few embedded thunderstorms again spread into eastern OK and perhaps western AR overnight into Friday morning. Slow modification of cold air will occur Friday but we likely won't be rid of it altogether until Saturday, as the upper low lifts northeast into the plains and mid level flow begins to veer. As a result, clouds should erode Saturday with temps rebounding quickly closer to normal. A weak front will approach Saturday keeping minimal shower and thunderstorm chances in the forecast...however with departing upper low and only weak convergence along the boundary these chances appear slim at this time. As we move into next week, surface high pressure expected to extend from NE-SW, which will keep any significant moisture return at bay through mid week. Forecast will be kept dry from SUN-WED with temperatures remaining a little bit below normal. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 58 65 61 / 80 40 30 10 FSM 79 65 79 66 / 60 20 20 10 MLC 70 60 72 62 / 60 30 20 10 BVO 60 56 64 57 / 80 40 50 20 FYV 78 64 75 63 / 60 20 30 10 BYV 82 67 78 65 / 60 30 30 10 MKO 68 59 69 61 / 80 30 30 10 MIO 66 58 67 61 / 80 40 50 20 F10 66 59 68 60 / 70 40 20 10 HHW 77 64 80 66 / 60 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....14
Hazardous weather outlook, Sep 9, 4:38 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 438 PM CDT Wed Sep 9 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 PM CDT Wed Sep 9 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Rain showers with scattered thunderstorms are expected to continue to develop and move into eastern Oklahoma the remainder of this afternoon and evening along a nearly stationary frontal boundary. Thunderstorm chances are mainly for area east of U.S. Highway 75 in eastern Oklahoma. No severe weather is expected with these storms but locally heavy rainfall is possible as storms moves over the same areas with rain rates around one inch per hour possible. More isolated thunderstorm activity is possible in western Arkansas late this afternoon and early evening with a few stronger storms possible east of the front where daytime heating has provided greater instability. Again, severe weather is not expected but gusty winds could occur. Light to moderate rain showers will be likely behind the front into the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY AND FRIDAY...Thunderstorm Potential. SATURDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue through late Friday night across the area as a slow moving cold front and upper low slowly progress to the east. After Saturday, a drier air mass will move into the area which should lead to quiet weather for the rest of the period. Parts of eastern Oklahoma could see two inches plus of rain by Saturday. weather.gov/tulsa contains additional information. Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:20 PM CDT | Special Weather Statement | TSA | Choctaw | 55 min |
| Sep 9, 11:33 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Sep 10, 12:43 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 10, 2:57 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 10, 1:54 PM CDT | River Flood Warning | TSA | LeFlore | 44 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.